MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was a red alarm that occurred at approximately 09:00 on (b)(6) 2023, and patient flows rapidly dropped.As a result, the patient desatted and nurse switched to the backup system.Nurse was not sure whether it was m3 alarm.The patient became stable on backup system.No further alarms were noted.The alarms could not be replicated.The patient was stable and weaning on (b)(6) 2023 morning.
 
Event or Problem Description
Related manufacturer report number: 3003306248-2023-00758.
 
Additional Manufacturer Narrative
Section d4: expiration date provided in previous report is incorrect.Expiration date is not applicable for centrimag 2nd generation primary console.Manufacturer's investigation conclusion: the reported event of motor alarms was unable to be confirmed.The centrimag 2nd gen primary console (serial number: (b)(6)) was returned for analysis and a log file was downloaded for review.A review of the downloaded log files showed events spanning approximately 4 days (20feb2022 ¿ 21feb2022, 02mar2023 ¿ 03mar2023 per timestamp).Events captured on 02mar2023 ¿ 03mar2023 took place in the testing labs at abbott.Events captured on 20feb2022 ¿ 21feb2023 took place when the clock was improperly set to year 2022.There were no notable alarms active in the log file.Pump operation was not affected.The centrimag 2nd gen primary console (serial number: (b)(6)) was returned for analysis and was evaluated and tested.The console was connected to a mock loop with the returned centrimag motor (serial number: (b)(6)) and was run for several days.The motor cable was flexed along the length of the cable and no alarms activated.The motor and console were able to operate a pump with no alarms active.The console was able to function as intended.No further testing was conducted.The motor and console were returned to the customer.The root cause of the reported event was unable to be conclusively determined through this investigation.The device history records for the centrimag 2nd gen primary console (serial number: (b)(6)) were reviewed and was found to pass all manufacturing and quality assurance specifications before being shipped to the customer.The 2nd generation centrimag system operating manual (rev.M) section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.M) section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual (rev.M) section 12.1 ¿appendix i ¿ console alarms and alerts¿ table 16 details how to properly interpret and troubleshoot all system alarms including m3 alarms.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16526215
Report Number3003306248-2023-00759
Device Sequence Number5259076
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public07640135140672
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number102954
Device Catalogue Number102954
Device Lot Number6896775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 DA
Patient SexMale
Patient Weight12 KG